weird cd4 - vl counts
Jul 8, 2012
hi doctors, i was diagnosed july 14 2011 with a viral load of 269k, and cd4 of 220. my doctor started me with efavirenz, lamivudine and zidovudine. november 2011 my vl was undetectable then cd4 went up to 330. here's the weird part, last march 2012, i got a fever (3days), she got my sputum tested and saw an AFB culture:positive for mycrobacterium other than tuberculosis. got my cd4 today and it reads 210, vl undetectable. she couldnt understand what caused the sudden downfall. may i have your insights on this? im currently on rifampicin, azithromycin and ethambutol (twice a day). im worried it will continue to fall in the coming days. i cough very seldom so she considers the bacteria as "not active", i had diarrhea earlier today but gone after lunch. thanks so much for your answer!
Response from Dr. Holodniy
Although it is unusual to get infections with this kind of bacteria when your CD4 count is > 200, it can happen. Given that your viral load remains undetectable and you remain on your HIV meds, it is possible that this additional infection has resulted in your CD4 count decreasing.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash Worried It Could Be HIV
- Burning Urethra After Oral Sex Worried I Have HIV
- Itchy Rash After Blood Splash Sign Of HIV AIDS
- Rash After Deep Kissing Worried I Have HIV
- Sore On Penis After Condom Broke Worried I Have HIV
- Swollen Lymph Glands After Kissing Cut On Lip Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.